• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

New and looking for help/advise

Hopeful313

Hopeful313

Well-known member
Joined
Jan 12, 2019
Messages
892
Location
Minnesota, USA
Hi,
I’ve been dealing with PTSD since 2004. My first anxiety and panic attacks started when my mom and younger brother who lived with me and never separated even during war time. Then the rest of my brothers and sisters were moving away. I felt alone and scared.
I don’t have pleasant past. I’ve seen too much at a young age.

When I am traveling, I feel ok and forget about my mental health issues but lately I’ve hardships can’t travel nor have the energy to even go out of the house.

My anxiety took revenge me this past October. It hit really hard with an imaginable fear. Devastating and overwhelming day and night.

I was prescribed Escitalopram 10 mg. It worked well for 2 weeks then back to square one. I upped my dose to 15. Same thing happened. After 2 weeks I am back with fear and anxiety but not like before. I kept upping my dose with Dr. supervision. Now I am at 25 mg but don’t see any improvements accept for panic attacks and anxiety aren’t as bad but I feel they are getting worse everyday.

Is this normal? Should I continue with this medication? Should I up my dose again?

I told my doctor I want to do that in hopes that it could help but he warned me of serotonin syndrome. It didn’t make sense to me because if I am still feeling symptoms then that means my serotonin levels are still low. Please help.

Thank you.
 
A

AntipsychoticREFUGEE

Well-known member
Joined
Sep 17, 2018
Messages
107
Location
London, Westmister
Hi there, the PTSD is chilly ride. Mine got started June/July 2018. Sad to hear the meds doesn't kick. Need help myself too. And seen "all" also. Children's home, "underground", ex-national team athlete, homeless suicidal dissociative junkie and now homicidal PTSD mental health recoverer. Problems female-hormone antagonists (usually given by gay individuals!), anti-psychotics and accumulating violence fantasies! Loosing my sanity soon. Can you suggest anything at all to request some help?

I can't say anything about the normality of your response on meds because that pill is unknown for me. Did your doctor mension or do you have any knowledge that is that serotonin syndrome how commen among ex-serial-molly-grinders?
 
Hopeful313

Hopeful313

Well-known member
Joined
Jan 12, 2019
Messages
892
Location
Minnesota, USA
Hi,
Thanks for replying. I am sorry to hear about what you’re going through.
Surprisingly, I woke up this morning with anxiety and no depression. I love lexapro/escitalopram. Before I decided to start this med, I did my search and asked a friend of mine who also suffers from ptsd. He advices me to try it. I also have a friend who’s a doctor that told me it’s the safest medication. I think I need to up my dose to 30 mg instead of 25 mg.
I am also doing something wrong where I don’t go out at all and spend the whole day reading and watching the news which is very depressing and disturbing for the most part.

As for serotonin syndrome, I don’t think it’s very common. Those who are taking different meds need to be careful though. It’s dangerous if they don’t get treated soon. For those that take molly I’ve read that usually they get moderate serotonin syndrome. Overall, if someone is taking one medication, I highly doubt that they will get it unless they overdose.

I will give lexapro another week and if things get worst, I will call my doctor and discuss upping my dose.
You can also try diazepam for an immediate relief. It relaxes you for 5-6 hours when needed but it’s very addictive. I have it just for rough days. So far having it for a month, I’ve only used it 5 times. It will make you have a good night, non disturbed sleep.

I hope this can give an idea or at least some info. Look into lexapro. I’ve read many reviews and mostly praise it.

Thanks again and good luck.
 
Top